# SDR 96ZZZX2993

- Difficulty date: May 14, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N20FF
- Make and model: Socata TB20TRINIDAD
- Aircraft serial: 1032
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Relay
- Part number: Z00N7733690395
- Condition: Failed
- Location: Mlg
- Stage of operation: AP
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

ON APPROACH, OPERATOR ATTEMPTED TO LOWER GEAR.  GEAR DID NOT RESPOND.  SEVERAL ATTEMPTS WERE MADE TO LOWER GEAR NORMALLY.  GEARS WERE THEN LOWERED WITH EMERGENCY GEAR EXTENSION HANDLE.  BOTH MAIN GEARS WERE DOWN AND LOCKED, BUT NOSE GEAR WOULD NOT LOCK DOWN.  OPERATOR SUBSEQUENTLY MADE AN EMERGENCY LANDING WHERE NOSE GEAR FAILED.  TROUBLESHOOTING REVEALED THAT CAUSE OF NORMAL GEAR EXTENSION FAILURE WAS THE RESULT OF THE UP RELAY FAILING IN THE CLOSED POSITION.  NOSE GEAR EXTENSION FAILURE IN EMERGENCY CONFIGURATION WAS CAUSED BY ONE OF THE TWO NOSE GEAR EMERGENCY COMPENSATING ACTUATORS HAVING LOST ITS CHARGE.
